MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534240
Medical Device Problem Codes Entrapment of Device (1212); Defective Device (2588); Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable investigation finding of stent barb torn.Block h11: an advanix biliary stent was returned for analysis.Visual examination of the returned device found the stent barb was torn, the push catheter was kinked, and no guidewire port was noted during inspection.No other damages were noted to the stent and the delivery system.The reported event of guidewire stuck was not confirmed.Based on the available information, the investigation concluded that the observed damages of stent barb torn, and push catheter kinked were likely due to factors encountered during the procedure.It is possible that the lesion characteristics, handling of the device, the technique used by the physician could have resulted in the damages noted in the device.Furthermore, the reported event of guidewire stuck was not confirmed as the guidewire port was not observed in the device and can likely be attributed to the manufacturing process.For the reported event of guidewire port wasn't observed on the device, boston scientific initiated a non-conforming events prevention (ncep) investigation to further evaluate these advanix-naviflex product family guide events.The investigation is ongoing to determine the cause of these events, and any information gained through these investigation efforts will be utilized to implement appropriate action(s), as necessary.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent with naviflex delivery system was to be implanted in the common bile duct to treat a stenosis during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2024.During the procedure, it was impossible to pass the guidewire through the normal orifice in the stent because there was no opening at all.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Note: this complaint has been deemed an mdr reportable event based on the investigation result which revealed that one of the stents barbs was torn.Please see block h11 for the full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable investigation finding of stent barb torn.Block h11: an advanix biliary stent with naviflex delivery system was returned for analysis.Visual examination of the returned device found the stent barb was torn, the push catheter was kinked, and no guidewire port was noted during inspection.No other damages were noted to the stent and the delivery system.The reported event of guidewire stuck was not confirmed.Based on the available information, the investigation concluded that the observed damages of stent barb torn, and push catheter kinked were likely due to factors encountered during the procedure.It is possible that the lesion characteristics, handling of the device, the technique used by the physician could have resulted in the damages noted in the device.Furthermore, the reported event of guidewire stuck was not confirmed as the guidewire port was not observed in the device and can likely be attributed to the manufacturing process.For the reported event of guidewire port wasn't observed on the device, boston scientific initiated a non-conforming events prevention (ncep) investigation to further evaluate these advanix-naviflex product family guide events.The investigation is ongoing to determine the cause of these events, and any information gained through these investigation efforts will be utilized to implement appropriate action(s), as necessary.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21664687
Report Number3005099803-2025-01161
Device Sequence Number12666222
Product Code FGE
UDI-Device Identifier08714729787334
UDI-Public08714729787334
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2025
Device Model NumberM00534240
Device Catalogue NumberM00534240
Device Lot Number0032148691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown